Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 93, NWS Nashville, TN

April 20, 2000Franklin County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 2000, 8:32 PM CDT for Franklin County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 20, 2000, 8:32 PM CDT (01:32 UTC)
Expired
Apr 20, 2000, 9:00 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Franklin County, TN

What was reported inside it

TimeReportWhereRemark
Apr 20, 8:40 PM CDTThunderstorm Wind 60 EWinchester, TNLarge tree fell on a home.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 5:15 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1081 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1081 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
1.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WUUS54 KOHX 210134
SVRBNA
TNC051-210200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
832 PM CDT THU APR 20 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN TENNESSEE

* UNTIL 900 PM CDT

* AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF WINCHESTER...MOVING EAST AT 55
  MPH.

* TOWNS IN THE PATH OF THIS STORM INCLUDE DECHERD...COWAN...AND      
  SEWANEE.

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 8:20 PM CDT, 12 minutes earlier.

Area forecast discussion, Apr 20, 8:20 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
820 PM CDT THU APR 20 2000

LINE OF SVR TSTMS NOW MOVING INTO FAR ERN ZONES.  SPC CALLED AND SAY
WILL BE ISSUING A SVR TSTM WATCH TO REPLACE TOR WATCH FOR THESE
ZONES.  WILL UPDATE AS SOON AS RECEIVE SAID WATCH.

OTHEWRWISE...WILL TRY AND TIME LARGE AREA OF SC STARTING TO DROP
DOWN FROM CENTRAL STATES.

.BNA...NONE.

MAG

In the hours before

Local storm report, Apr 20, 6:12 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
612 PM CDT THU APR 20 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0609 PM    SMYRNA                    TN   1.00 INCH HAIL
04/20/00   RUTHERFORD                     REPORTED BY SPOTTER

0610 PM    FRANKLIN                  TN   WIND DAMAGE
04/20/00   WILLIAMSON                     SPOTTER REPORTED ABOUT A
                                          DOZEN TREES RANGING
                                          FROM 1 TO 2 FEET IN
                                          DIAMETER BLOWN DOWN ALONG
                                          MOORES LANE

HS
Local storm report, Apr 20, 6:48 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
648 PM CDT THU APR 20 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0610 PM    SMYRNA                    TN   WIND DAMAGE
04/20/00   RUTHERFORD                     ABOUT A HALF DOZEN LARGE
                                          TREES BLOWN DOWN...
                                          REPORTED BY PUBLIC |AND
                                          SEEN ON TELEVISION

HS
Local storm report, Apr 20, 7:05 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
705 PM CDT THU APR 20 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0704 PM    SHELBYVILLE               TN   1.75 INCH HAIL
04/20/00   BEDFORD                        REPORTED BY PUBLIC AT
                                          BEDFORD COUNTY HOSPITAL

HS
Local storm report, Apr 20, 7:25 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
725 PM CDT THU APR 20 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0645 PM    10 NW SMITHVILLE          TN   WIND DAMAGE
04/20/00   DEKALB                         A FEW LARGE LIMBS BLOWN
                                          DOWN IN TEMPERANCE HALL
                                          AREA WITH LARGEST LIMBS
                                          ABOUT 6 INCHES IN
                                          DIAMETER...FROM
                                          EMA

0708 PM    WARTRACE                  TN   WIND DAMAGE
04/20/00   BEDFORD                        TREES BLOWN DOWN...
                                          REPORTED BY SPOTTER

HS
Local storm report, Apr 20, 7:55 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
755 PM CDT THU APR 20 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0658 PM    SHELBYVILLE               TN   WIND DAMAGE
04/20/00   BEDFORD                        TREES AND POWER LINES
                                          BLOWN DOWN...REPORTED BY
                                          CITY POLICE

0738 PM    MANCHESTER                TN   WIND DAMAGE
04/20/00   COFFEE                         BARN ROOF BLOWN OFF...
                                          ALSO TREES DOWN...
                                          REPORTED BY HAM

0738 PM    5 S MANCHESTER            TN   WIND DAMAGE
04/20/00   COFFEE                         SOME DAMAGE AT ARNOLD
                                          ENGINEERING
                                          CENTER... NO DETAILS
                                          GIVEN... REPORTED BY HAM

0741 PM    MANCHESTER                TN   TORNADO
04/20/00   COFFEE                         REPORTED BY HAM IN EAST
                                          PART OF COUNTY EAST OF
                                          MANCHESTER

0730 PM    13 SW COOKEVILLE          TN   WIND DAMAGE
04/20/00   PUTNAM                         TREES BLOWN DOWN...JUST
                                          INSIDE PUTNAM AND DE
                                          KALB COUNTY LINE ALONG
                                          STATE HIGHWAY 141

HS
Local storm report, Apr 20, 8:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIME OF ISSUANCE
NATIONAL WEATHER SERVICE NASHVILLE,TN
825 PM CDT THU APR 20 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0658 PM    SHELBYVILLE               TN   WIND DAMAGE
04/20/00   BEDFORD                        TREES AND POWER LINES
                                          BLOWN DOWN...REPORTED BY
                                          CITY POLICE

0738 PM    MANCHESTER                TN   WIND DAMAGE
04/20/00   COFFEE                         BARN ROOF BLOWN OFF...
                                          ALSO TREES DOWN...
                                          REPORTED BY HAM

0738 PM    5 S MANCHESTER            TN   WIND DAMAGE
04/20/00   COFFEE                         SOME DAMAGE AT ARNOLD
                                          ENGINEERING
                                          CENTER... NO DETAILS
                                          GIVEN... REPORTED BY HAM

0741 PM    MANCHESTER                TN   TORNADO
04/20/00   COFFEE                         REPORTED BY HAM IN EAST
                                          PART OF COUNTY EAST OF
                                          MANCHESTER

0730 PM    13 SW COOKEVILLE          TN   WIND DAMAGE
04/20/00   PUTNAM                         TREES BLOWN DOWN...JUST
                                          INSIDE PUTNAM AND DE
                                          KALB COUNTY LINE ALONG
                                          STATE HIGHWAY 141

HS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:09 PM CDTTornado WarningOHXCoffee51 min
Apr 20, 7:15 PM CDTSevere Thunderstorm WarningOHXMarshall15 min
Apr 20, 7:31 PM CDTSevere Thunderstorm WarningOHXBedford44 min
Apr 20, 7:36 PM CDTSevere Thunderstorm WarningOHXOverton39 min
Apr 20, 7:41 PM CDTTornado WarningOHXWarren34 min
Apr 20, 7:53 PM CDTTornado WarningOHXFentress37 min
Apr 20, 7:58 PM CDTSevere Thunderstorm WarningOHXCoffee32 min
Apr 20, 8:11 PM CDTTornado WarningOHXCoffee, Grundy34 min
Apr 20, 8:16 PM CDTTornado WarningOHXVan Buren14 min
Apr 20, 8:23 PM CDTSevere Thunderstorm WarningOHXFentress37 min
Apr 20, 8:50 PM CDTSevere Thunderstorm WarningOHXGrundy25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.